Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 11, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 1, 2009, 2:26 PM EDT for Schenectady County, New York. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2009, 2:26 PM EDT (18:26 UTC)
- Expired
- Jul 1, 2009, 8:06 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Schenectady County, NY
The radar
The Albany radar (KENX), 26 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:30 PM EDT | FLASH FLOOD | Duanesburg, NY | DUANESBURG CHURCHES ROAD CLOSED. |
| Jul 1, 3:45 PM EDT | FLASH FLOOD | Delanson, NY | TURNBULL ROAD CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 011826
FFWALY
NYC093-020030-
/O.NEW.KALY.FF.W.0011.090701T1826Z-090702T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
226 PM EDT WED JUL 1 2009
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 830 PM EDT
* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A SLOW MOVING LINE OF THUNDERSTORMS OVER THE
WARNED AREA. RADAR ESTIMATES OVER 2 INCHES OF RAIN IN THE LAST 2
HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROTTERDAM
JUNCTION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4280 7424 4291 7405 4290 7401 4276 7400
4273 7426
$$
JPV/NAS2 follow-up statements
000
WGUS71 KALY 011925
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT WED JUL 1 2009
NYC093-020030-
/O.CON.KALY.FF.W.0011.000000T0000Z-090702T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHENECTADY NY-
325 PM EDT WED JUL 1 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
SCHENECTADY COUNTY...
AT 322 PM EDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA. SOME LOCATIONS BETWEEN ROTTERDAM AND
GLENVILLE RECEIVED OVER 2 INCHES OF RAIN IN THE PAST 2 HOURS.
SEVERAL FEET OF WATER WAS REPORTED ON SOME SECONDARY ROADS. RUN OFF
WILL CONTINUE DURING THE NEXT SEVERAL HOURS. PONDING OF WATER ON
ROADWAYS AND STANDING WATER IN LOW LYING AREAS WILL ALSO CONTINUE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROTTERDAM
JUNCTION...AND POINTS EAST TO THE GLENVILLE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4280 7424 4291 7405 4290 7401 4276 7400
4273 7426
$$
JPV/NAS000
WGUS71 KALY 020006
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
806 PM EDT WED JUL 1 2009
NYC093-020014-
/O.CAN.KALY.FF.W.0011.000000T0000Z-090702T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHENECTADY NY-
806 PM EDT WED JUL 1 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN SCHENECTADY
COUNTY...
HEAVY RAINFALL HAS CONCLUDED ACROSS WESTERN SCHENECTADY COUNTY AND
FLOOD WATERS CONTINUE TO RECEDE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV OR TO EMERGENCY MANAGEMENT WHOM WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ALBANY.
LAT...LON 4280 7424 4291 7405 4290 7401 4276 7400
4273 7426
$$
BGM
WWW.WEATHER.GOV/ALBANYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:39 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 1, 1:39 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
139 PM EDT WED JUL 1 2009
.SYNOPSIS...
A STRONG UPPER LEVEL LOW NEAR THE EASTERN GREAT LAKES
REGION WILL KEEP THE WEATHER UNSETTLED TODAY THROUGH FRIDAY. THIS
SLOW MOVING CUTOFF LOW WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER
THE NEXT FEW DAYS...AS DISTURBANCES ROTATE AROUND THE UPPER LOW.
THE SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT WILL PRODUCE
VERY HEAVY RAINFALL ACROSS PORTIONS OF THE FORECAST AREA.
&&
.NEAR TERM /THROUGH THURSDAY/...
HAVE DONE AN UPDATE PRIMARLY TO REMOVE THE MENTION OF MORNING
FOG WHICH WAS SLOW TO BURN OFF. THE WEATHER SITUATION ACROSS
THE REGION IS PRESENTLY FAIRLY QUIET WITH A MIX OF CLOUDS AND
SUNSHINE. THERE IS AN AREA OF SHOWERS AND THUNDERSTORMS OVER
WESTERN LONG ISLAND AND OFF NEW JERSEY WHICH MAY AFFECT THE
SOUTHEASTERN PART OF LITCHFIELD COUNTY STARTING SHORTLY AFTER
NOON. HAVE SLIGHTLY DECREASED TEMPERATURES ACROSS THE CAPITAL
REGION PER LATEST OBS.
THE WATER VAPOR LOOP THIS MORNING CONTINUED TO SHOW A CUTOFF LOW
OVER LAKE HURON AND GEORGIAN BAY. IT IS IN A CLASSIC GREAT LAKES
REGION POSITION TO PRODUCE HEAVY RAIN...STRONG CONVECTION...AND
POTENTIAL FLOODING FOR PORTIONS OF THE NORTHEAST BASED ON CSTAR
RESEARCH. THIS FEATURE WILL CONTINUE TO IMPACT THE FORECAST AREA
THE NEXT FEW DAYS. THE FIRST ROUND OF STRONG TO SEVERE CONVECTION
AND HVY RAINFALL MOVED THROUGH YESTERDAY WITH THE HUDSON RIVER
VALLEY E/NE INTO SOUTHERN VT HIT THE HARDEST. ALSO PORTIONS OF THE
MOHAWK VALLEY HAD VERY HEAVY RAINFALL WITH SOME FLASH FLOODING IN
MONTGOMERY COUNTY. THE PUMP HAS BEEN PRIMED WITH THE HEAVY
RAINFALL...AND LOWERING 1/3/6-HR FLASH FLOOD GUIDANCE
VALUES...SATURATED GROUND...AND THE POSSIBILITY OF TRAINING SHOWERS
AND THUNDERSTORMS TODAY HAS PROMPTED US TO ISSUE A FLASH FLOOD
WATCH TODAY AND TONIGHT.
ANOTHER SHORT WAVE TROUGH WILL PIVOT AROUND THE CUTOFF LOW TOWARDS
THE REGION. IT LOOKS LIKE THE BOUNDARY LAYER/SFC HEATING WILL BE
LESS TODAY COMPARED TO YESTERDAY. THE DEGREE OF INSTABILITY IS IN
QUESTION. THE NAM INDICATES SBCAPES OF 500-1000 J/KG ACROSS THE FCST
AREA WITH THE GREATER AMOUNTS SOUTH OF THE CAPITAL REGION. THE GFS
ADVERTISES SBCAPES OF 1000-2500 J/KG...WITH 2000+ J/KG SOUTH OF THE
CAPITAL REGION. HOWEVER...THIS LOOKS WAY OVER DONE...SINCE THE GFS
HAS SFC DEWPOINTS IN THE U60S TO L70S IN THIS AREA. A CURRENT CHECK
OF THE SFC OBS SHOWS DEWPOINTS IN THE MID 50S TO L60S ACROSS THE
REGION. WE ARE NOT BUYING INTO THE GFS. WET BULB ZERO HEIGHTS LOOK
TO BE A TAD LOWER IN THE 7.5-9.5 KFT AGL RANGE. THE MID LEVEL LAPSE
RATES ALSO LOOK WEAKER TODAY AT 5.5-6C/KM. 0-6 KM BULK SHEAR VALUES
ARE ALSO SLIGHTLY LOWER AT 25-35 KTS. SOME LOOSELY ORGANIZED
CONVECTION INTO LINES WILL BE POSSIBLE. WE CAN/T RULE OUT ISOLATED
SEVERE TSRAS...AND KEPT ENHANCED WORDING OF SMALL HAIL AND GUSTY
WINDS IN FROM THE CAPITAL REGION SOUTH...WHICH JIVES WITH SPC/S
LATEST DAY 1 GRAPHIC.
THE BIGGER THREAT LOOKS LIKE CONVECTIVE DOWNPOURS OR TRAINING
SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER VALUES WILL BE
RISING INTO THE 1-1.5 RANGE. THESE ARE SLIGHTLY ABOVE NORMAL FOR
JULY 1ST /ABOUT A STANDARD DEVIATION ABOVE NORMAL/. KALB/S NORMAL VALUE
IS AROUND 1.1 RIGHT NOW. THE H850 THETA-E RIDGE WILL BE OVER THE
HUDSON RIVER VALLEY/WRN NEW ENGLAND. THE LOW LEVEL JET WILL BE
ABOUT 20-30 KTS. THE ASSORTED MODEL GUIDANCE PLACES THE HVY QPF
AXIS IN DIFFERENT LOCATIONS OVER THE FCST AREA. HOWEVER...WE ARE
LEANING CLOSER TO THE 12Z/00Z ECMWF...HPC GUIDANCE...AND TO AN
EXTENT THE NAM 12 WITH THE LOWER CATSKILLS...MID HUDSON VALLEY
EASTWARD INTO WRN NEW ENGLAND HAVING THE BEST CHANCE FOR VERY
HEAVY RAINFALL. WE WILL PLACE THE FLASH FLOOD WATCH OVER THE
ENTIRE FORECAST AREA /AGAIN WESTERN ZONES MAYBE LESS VULNERABLE/
TIL 10Z THU. THANKS FOR THE OFFICE COLLAB.
TEMPS TODAY LOOK COOLER WITH MORE CLOUD COVER AND LESS HEATING
WITH HIGHS GENERALLY IN THE LOWER TO MID 70S...EXCEPT SOME MID AND
UPPER 60S OVER THE SRN GREENS...SRN ADIRONDACKS...AND ERN CATSKILLS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
TONIGHT...SHOWERS AND THUNDERSTORMS MAY DIMINISH WITH THE LOSS OF
THE DIURNAL HEATING...BUT AFTER MIDNIGHT ANOTHER VORT MAX MOVING
AROUND THE CUTOFF SWINGS TOWARDS THE SOUTHERN ZONES. THE MID LEVEL
TROUGH BEGINS TO SHIFT FROM NEUTRAL TO NEGATIVE TILT. A SFC WAVE
BEGINS TO FORM NEAR THE SRN NY/SE PA CORRIDOR. THE DIFFERENTIAL
VORTICITY ADVECTION...AND LOW LEVEL CONVERGENCE WITH THE WAVE SHOULD
CAUSE THE SHOWERS TO REKINDLE SOUTH OF THE CAPITAL REGION BTWN
06Z-12Z. MIN TEMPS SHOULD BE A BIT MILDER THAN THIS MORNING WITH
LOWS IN THE 60S IN THE VALLEYS...AND MID AND UPPER 50S OVER THE
HILLS/MTNS.
THURSDAY...THE CUTOFF CONTINUES TO SHOW SIGNS OF OPENING UP WITH
THE LONGWAVE TROUGH TURNING NEGATIVELY TILTED...AND MOISTURE
STREAMING IN FROM THE S/SW. A SYNOPTIC RAINBAND MAY FORM WITH THE
MID AND UPPER JET AXIS SOUTH OF THE REGION...AND QG VERTICAL
MOTION WITH THE SFC WAVE MOVING ACROSS ERN NY AND WRN NEW ENGLAND.
THE FFA MAY NEED TO BE EXTENDED IF THE SYNOPTIC RAINBAND SETS UP.
INSTABILITY LOOKS LIMITED WITH GENERALLY 500 J/KG OR LESS. WE KEPT
A CHANCE OF THUNDERSTORMS IN WITH THE POTENTIAL OF HEAVY RAINFALL.
PWATS WILL STILL BE HIGH AT AROUND 1.5 INCHES ON THU.
THU NIGHT INTO FRIDAY...THE CUTOFF AND THE UPPER TROUGH AXIS LIFT
E/NE OF THE REGION WITH JUST SOME SCATTERED SHOWERS LEFT BEHIND.
HEIGHTS BEGIN TO RISE OVER WRN/CNTRL NY WITH SFC HIGH PRESSURE
TRYING TO RIDGE IN FROM THE MIDWEST. SOME WEAK COLD AIR ADVECTION
OCCURS ON FRIDAY WITH H850 TEMPS OF 9-11C. MAX TEMPS WILL STILL BE
ABOUT 5-10 DEGREES COOLER THAN NORMAL WITH HIGHS IN THE 60S TO MID
70S...EXCEPT U70S IN THE MID HUDSON VALLEY WHERE SOME SUN MAY OCCUR.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
CONDITIONS WILL ONLY IMPROVE GRADUALLY THROUGH THE PERIOD AS H5 TROF
AND ASSOCIATED SURFACE LOW SLOWLY LIFT NE AWAY FROM FA FRIDAY NIGHT
THROUGH SUNDAY. DRIEST WEATHER LIKELY TO BE FOUND ACROSS SOUTHWEST
PORTION OF FA AND WETTEST ACROSS NORTHEAST PORTION OF FA CLOSEST TO
DEPARTING SYSTEM. YET ANOTHER H5 LOW MAY TRY TO DROP SOUTHEAST INTO
NRN NY AND NEW ENGLAND MONDAY INTO MONDAY NIGHT WHICH WOULD BRING
ANOTHER THREAT OF SHOWERS. DUE TO HIGH UNCERTAINTY AS TO WHEN
CLEARING MAY FINALLY TAKE PLACE HAVE SLIGHT CHANCE TO CHANCE POPS IN
THE FORECAST THROUGH TUESDAY. HAVE KEPT THUNDER OUT OF THE FORECAST
FOR NOW DURING THE EXTENDED PERIOD AS DIFFICULT TO FIND ANY SB CAPES
HIGHER THAN A FEW HUNDRED J/KG WITH SB BEST LIS MAINLY POSITIVE.
TEMPS LOOK TO AVERAGE BELOW NORMAL DURING THE PERIOD WITH HIGHS
MAINLY IN THE MID 60S TO UPPER 70S AND LOWS IN THE MID 40S TO UPPER
50S.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
ANOTHER ROUND OF CONVECTION WILL AFFECT ALL TERMINALS TODAY AS
THE UPPER LEVEL CUTOFF LOW REMAINS IN PLACE OVER THE GREAT
LAKES...WITH ANOTHER SHORTWAVE ROTATING MOVING THROUGH THE AREA.
AS CONVECTION HAS ALREADY BEGUN TO DEVELOP...HAVE INCLUDED CB AT
ALL TERMINALS FROM THE BEGINNING OF THE PERIOD THROUGH THE
02Z/03Z. VCTS ALSO INCLUDED THIS AFTERNOON AROUND 19Z/KALB AND
20Z/KGFL/KPOU. LOW CLOUDS WILL MOVE IN WITH THESE SHOWERS AND
THUNDERSTORMS. MUCH LIKE YESTERDAY...CONVECTION SHOULD SUBSIDE
AFTER SUNSET. WITH COOLING OVERNIGHT TEMPS...DENSE BR/FG WILL
FORM AT ALL TERMINALS OVERNIGHT.
CURRENT SFC LOW NORTH OF THE EASTERN GREAT LAKES WILL DEVELOP
ANOTHER SFC LOW SOUTH OF NJ WITH A TROUGH IN BETWEEN...PRODUCING
SHOWERS OVERNIGHT INTO TOMORROW AFTERNOON...WITH MORE CONVECTION
LIKELY.
WINDS WILL CONTINUE TO BE OUT OF THE SOUTH TO SOUTHEAST
5-10KTS...WITH STRONG GUSTS OVER 25KTS WITHIN THUNDERSTORMS
POSSIBLE DURING THE AFTERNOON CONVECTION.
OUTLOOK...
THU-MON...VFR/MVFR...SCATTERED TO NUMEROUS MAINLY AFTN SHRA/TSRA
AND SOME EARLY MORNING BR/FG.
&&
.FIRE WEATHER...
A SLOW MOVING UPPER LOW WILL KEEP THE THREAT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION THE NEXT FEW DAYS. THE SHOWERS AND
THUNDERSTORMS WILL TEND TO BE MORE NUMEROUS DURING THE AFTERNOONS
INTO THE EARLY EVENINGS.
EXPECT THE RH VALUES TO REMAIN RELATIVELY HIGH IN THE MOIST AIR
MASS TODAY WITH MINIMUM VALUES OF 65 TO 80 PERCENT. RH VALUES WILL
RECOVER TO NEAR 100 PERCENT TOMORROW NIGHT...AND FALL BACK TO 65 TO
90 PERCENT THURSDAY.
THE WINDS WILL BE FROM THE SOUTH OR SOUTHEAST TODAY AT AROUND 10
MPH...THEN WILL BECOME LIGHT AT 5 MPH OR LESS TONIGHT. THE WINDS
WILL BE SOUTH/SOUTHWEST AT 5 TO 15 MPH ON THURSDAY.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH WAS ISSUED FOR THE ENTIRE FORECAST AREA UNTIL
6 AM THURSDAY BASED ON THE WET ANTECEDENT CONDITIONS FROM
YESTERDAYS CONVECTION...AND THE POSSIBILITY OF TRAINING SHOWERS
AND THUNDERSTORMS ONCE AGAIN TODAY INTO TONIGHT.
MANY LOCATIONS BASED ON GROUND TRUTH AND THE STORM TOTAL
PRECIPITATION PRODUCT HAD 1-2 INCHES OF RAINFALL...WITH SOME
LOCATIONS GETTING OVER 3 INCHES FROM THE HUDSON RIVER VALLEY...THE
LAKE GEORGE REGION EAST NORTHEAST INTO SOUTHERN VERMONT. ANOTHER
PCPN MAXIMUM OF 1-3 INCHES OCCURRED IN THE CENTRAL MOHAWK VALLEY.
SHOWERS AND THUNDERSTORM WILL TEND TO MOVE S/SW TO THE N/NE TODAY...
WITH PRECIPITABLE WATER VALUES IN THE 1-1.5 RANGE DOWNPOURS OF AN
INCH OR SO IN LESS THAN AN HOUR MAY OCCUR. THE THREAT OF TRAINING
THUNDERSTORMS...AND OROGRAPHIC ENHANCEMENT OVER THE HIGHER TERRAIN
IN THE S/SW FLOW WILL ALSO INCREASE THE POTENTIAL FLASH FLOOD
THREAT. THE 1-HR ZONE FFG VALUES ARE BETWEEN 1 AND 2.5 INCHES
ACROSS THE HSA. WE ARE EXPECTING AN ADDITIONAL 1-2 INCHES OF
RAINFALL WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 3 INCHES BY
SUNRISE THURSDAY. THE POTENTIAL DOES EXIST FOR ISOLD-SCT FLASH
FLOODING.
ANOTHER BOUT OF RAINFALL WILL BE POSSIBLE THU WITH ANOTHER UPPER
LEVEL IMPULSE...AND SFC WAVE ROTATING AROUND THE UPPER LOW. THIS
COULD BRING AN ADDITIONAL INCH OR SO OF RAINFALL..WHICH MAY LEAD
TO AN EXTENSION OF THE WATCH. HOWEVER...WE WILL CONTINUE TO
MONITOR THIS. THE MAIN STEM RIVER ARE FINE AT THIS POINT...BUT
ANY HEAVY RAINFALL ON A PARTICULAR RIVER BASIN COULD BRING A POINT
NEAR BANK FULL.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.
&&
SYNOPSIS...RCK
NEAR TERM...RCK
SHORT TERM...KOLECI
LONG TERM...RCK
AVIATION...KGS
FIRE WEATHER...
HYDROLOGY...RCKHazardous weather outlook, Jul 1, 5:12 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 512 AM EDT WED JUL 1 2009 CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 512 AM EDT WED JUL 1 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK INCLUDING THE EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...SCHOHARIE VALLEY...AND THE GREATER CAPITAL REGION. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE POTENTIAL SEVERE THUNDERSTORMS WILL FORM AHEAD OF A STRONG UPPER LEVEL DISTURBANCE...AND AN OCCLUDED FRONT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL GREATER THAN OR EQUAL TO THREE QUARTERS OF AN INCH IN DIAMETER...AND OR DAMAGING WINDS 58 MPH OR GREATER. ANY THUNDERSTORMS WILL ALSO CONTAIN VERY HEAVY RAINFALL. THE THUNDERSTORMS WILL MOVE SOUTHWEST TO NORTHEAST AT AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WITH VERY HEAVY RAINFALL ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENING IN THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD. IN MASSACHUSETTS... BERKSHIRE. IN NEW YORK... ALBANY...COLUMBIA...DUTCHESS...GREENE...RENSSELAER...SARATOGA...SCHENECTADY... SCHOHARIE...AND ULSTER. SKYWARN SPOTTERS ARE REQUESTED TO SEND REPORTS OF BANK FULL OR NEAR BANK FULL BODIES OF WATER...PONDING OF WATER ON ROADWAYS...AS WELL AS OTHER OCCURRENCES OF FLASH FLOODING...AND RAINFALL REPORTS OF 2 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE BY TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET. NYZ032-033-038>043-082>084-VTZ013>015-020915- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 512 AM EDT WED JUL 1 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK INCLUDING THE SOUTHERN ADIRONDACK REGION...WESTERN AND CENTRAL MOHAWK VALLEY...AND THE LAKE GEORGE REGION...AS WELL AS SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NON SEVERE THUNDERSTORMS ARE LIKELY TODAY AHEAD OF AN UPPER LEVEL DISTURBANCE...AND AN OCCLUDED FRONT. VERY HEAVY RAINFALL IS LIKELY WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS ON THURSDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO SEND REPORTS OF BANK FULL OR NEAR BANK FULL BODIES OF WATER...PONDING OF WATER ON ROADWAYS...AS WELL AS OTHER OCCURRENCES OF FLASH FLOODING...AND RAINFALL REPORTS OF 2 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE BY TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET. TAW/11
In the hours before
Special weather statement, Jul 1, 1:37 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 137 PM EDT WED JUL 1 2009 CTZ001-013-011830- NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT- 137 PM EDT WED JUL 1 2009 ...A STRONG THUNDERSTORM MOVING INTO SOUTHERN LITCHFIELD COUNTY... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 12 MILES SOUTH OF NEW MILFORD...OR ABOUT OVER DANBURY...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... NEW MILFORD BY 205 PM EDT 9 MILES SOUTHEAST OF GAYLORDSVILLE BY 210 PM EDT 7 MILES NORTHWEST OF WOODBURY CENTER BY 215 PM EDT NEW PRESTON BY 225 PM EDT 6 MILES SOUTHWEST OF LITCHFIELD BY 230 PM EDT ONE HALF TO ONE INCH OF RAIN COULD FALL IN A SHORT AMOUNT OF TIME. THIS COULD CAUSE PONDING OF WATER ON ROADS AN POOR DRAINAGE LOCATIONS. JPV
Special weather statement, Jul 1, 1:54 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 154 PM EDT WED JUL 1 2009 NYZ040-047>050-011845- SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY- SOUTHERN SARATOGA NY-MONTGOMERY NY- 154 PM EDT WED JUL 1 2009 ...A STRONG THUNDERSTORM IN NORTHEAST SCHOHARIE...EXTREME EASTERN MONTGOMERY...WESTERN SCHENECTADY AND WESTERN SARATOGA COUNTIES... AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DELANSON...OR ABOUT 11 MILES WEST OF ROTTERDAM...AND MOVING NORTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... ROTTERDAM JUNCTION BY 225 PM EDT AMSTERDAM BY 235 PM EDT GLENVILLE BY 240 PM EDT ONE HALF TO ONE INCH OF RAIN COULD FALL IN A SHORT AMOUNT OF TIME. THIS COULD CAUSE PONDING OF WATER ON ROADS AN POOR DRAINAGE LOCATIONS. JPV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:10 PM EDT | Areal Flood Advisory | ALY | Schenectady | 3 hr |
| Jul 1, 2:43 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady | 62 min |
| Jul 1, 3:20 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 55 min |
| Jul 1, 3:30 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 42 min |
| Jul 1, 3:42 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 63 min |
| Jul 1, 3:45 PM EDT | Areal Flood Advisory | ALY | Washington | 4 hr |
| Jul 1, 3:47 PM EDT | Areal Flood Advisory | ALY | Montgomery | 3 hr |
| Jul 1, 3:57 PM EDT | Areal Flood Advisory | ALY | Albany, Greene, Schoharie | 4 hr |
| Jul 1, 3:58 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Saratoga | 6 hr |
| Jul 1, 4:08 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Saratoga, Schenectady | 67 min |
| Jul 1, 4:40 PM EDT | Flash Flood Warning | ALY | Rensselaer, Saratoga, Washington | 6 hr |
| Jul 1, 4:49 PM EDT | Areal Flood Advisory | ALY | Albany, Schenectady | 3 hr |
| Jul 1, 4:52 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 53 min |
| Jul 1, 5:01 PM EDT | Flash Flood Warning | ALY | Albany, Schenectady | 4 hr |
| Jul 1, 5:45 PM EDT | Flash Flood Warning | ALY | Rensselaer, Washington | 5 hr |
| Jul 1, 5:47 PM EDT | Areal Flood Advisory | ALY | Dutchess | 4 hr |
| Jul 1, 7:26 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 34 min |
| Jul 1, 7:56 PM EDT | Areal Flood Advisory | ALY | Schoharie | 3 hr |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.